Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 3:47 PM CDT for Milwaukee County, Wisconsin. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2017, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 3, 2017, 4:00 PM CDT
- In force
- 13 min
- Issued by
- NWS Milwaukee, WI
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:49 PM CDT | HAIL 0.88 | 3 N West Milwaukee, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WWUS83 KMKX 032047
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
347 PM CDT THU AUG 3 2017
WIZ060-065-066-032100-
Waukesha-Milwaukee-Ozaukee-
347 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE AND EAST
CENTRAL WAUKESHA COUNTIES...
At 347 PM CDT, a strong thunderstorm was located over Wauwatosa,
moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield,
Menomonee Falls, Mequon, Whitefish Bay, Greendale, Brown Deer, Hales
Corners, Fox Point, Elm Grove, Bayside, West Milwaukee, Butler, River
Hills, Milwaukee Hoan Bridge and Shorewood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4293 8803 4309 8815 4322 8790 4320 8790
4318 8788 4312 8790 4310 8787 4307 8787
4305 8789 4302 8790 4299 8787
TIME...MOT...LOC 2047Z 244DEG 24KT 4305 8801
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:04 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 3, 3:04 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 304 PM CDT Thu Aug 3 2017 .SHORT TERM... Tonight and tomorrow...confidence is Medium. Low pressure currently situated over western Wisconsin will continue to push east through the evening. A round of thunderstorms is currently across our eastern counties and will move out over the next hour or so. A substantial area of clearing has developed across our west ahead of the cold front, which is currently in the vicinity of the Mississippi River. This clearing will allow for some destabilization before the front arrives. Moreover, the unseasonably dynamic low will allow for deep layer shear to build into the 30- 40kt range, and low level shear to nudge toward 20kts. This combination of lift, moisture, instability, and wind shear points to the possibility for a third round of storms in the late afternoon to early evening hours. Some of these storms may become severe. Hail and strong winds pose the greatest threat, but we cannot rule out to possibility of a tornado or two. Once the cold front moves through the area, brisk northwest winds will usher in much cooler temps. Moreover, the lowest levels of the atmosphere look rather saturated through at least mid day, keeping clouds in place until the afternoon. We may even see a few showers on the backside of the low, especially toward our north. Highs on Friday will likely only make it to around 70 degrees and winds will remain gusty through the day. .Friday night and Saturday...Forecast Confidence is Medium The negative upper trough across the Great Lakes lifts northeast into southeast Canada with a west/northwest upper flow across southern Wisconsin. 700 mb upward motion increases Saturday afternoon as 700 mb rh increases. High pressure will move across Wisconsin and the western Great Lakes. some light showers may spread in later Saturday. .LONG TERM... Sunday through Friday...Forecast confidence is Medium. Another rather strong shortwave will move across Wisconsin Sunday night and Monday bringing shower/thunderstorm chances Sunday into Monday. Surface high pressure centered south of the area should bring some drying in the Tuesday/early Wednesday morning time frame. Yet another shortwave Will move across the lake Superior and Wisconsin area Wednesday. The chance of showers/thunderstorms will return later Wednesday into Thursday with the shortwave and associated cold front. && .AVIATION(18Z TAFS)... Model guidance in reasonably good agreement on how a complex situation will play out over the next 36 hours. IFR cigs across the northern half of the area will continue to push north while a line of showers and storms currently east of the Mississippi River push east. Additionally, isolated storms have developed ahead of this line. Some of these storms may become strong, especially closer to the WI/IL border. This line of storms should move out of the area by the mid afternoon. It appears that by mid to late afternoon, yet another round of showers and storms may develop along a cold front, which is currently across southern MN/central IA. This round of storms has the potential to be strong to severe. The cold front will push through southern Wisconsin by mid evening, ending the thunderstorm threat. Brisk NW winds and much cooler air will build in behind the cold front. Additionally, there is high confidence that IFR cigs will build back in from the NW beginning around midnight, lasting until the low level moisture is scoured out of the area by Friday afternoon. Finally, we will be close to hitting LLWS criteria tomorrow morning and into the afternoon. High confidence that winds will reach up to 40kts around 2kft, but winds at the surface will be in the 10-15 kt range. Chose to leave LLWS out for now, but it may need to be added later. && .MARINE... Strong northwest winds will develop in the wake of the departing low pressure system. Beginning Friday morning, winds will begin to exceed small craft advisory criteria. As such, a Small Craft Advisory will be issued for much of the day on Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...BSH Friday Night through Thursday...Hentz
Hazardous weather outlook, Aug 3, 3:24 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 PM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible into this evening ahead of a cold front. Hazards include damaging wind and large hail. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Severe thunderstorms are possible into the evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory is in effect for Friday into Friday night. Thunderstorms are possible at times from Sunday into Tuesday. Hentz www.weather.gov/mkx
In the hours before
Local storm report, Aug 3, 2:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST 3 N PLEASANT PRAIRIE 42.59N 87.93W
08/03/2017 M52 MPH KENOSHA WI ASOS
KENW ASOS.
&&
DDVSpecial weather statement, Aug 3, 2:32 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
232 PM CDT THU AUG 3 2017
WIZ051-052-059-060-032015-
Sheboygan-Ozaukee-Washington-Fond Du Lac-
232 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OZAUKEE...NORTHEASTERN
WASHINGTON AND SOUTHERN SHEBOYGAN COUNTIES...
At 231 PM CDT, a strong thunderstorm was located near Newburg, or
near West Bend, moving northeast at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
West Bend, Plymouth, Saukville, Kewaskum, Oostburg, Belgium,
Fredonia, Cedar Grove, Random Lake, Newburg, Cascade, Adell, Waldo,
Silver Creek, Beechwood, Waubeka, Fillmore, Harrington Beach St Park,
Boltonville and Gibbsville.
LAT...LON 4356 8779 4350 8780 4349 8779 4348 8780
4346 8780 4344 8782 4331 8812 4348 8830
4379 8800 4361 8776
TIME...MOT...LOC 1931Z 229DEG 34KT 4345 8811
MARQUARDTSpecial weather statement, Aug 3, 2:43 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
243 PM CDT THU AUG 3 2017
WIZ072-032000-
Kenosha-
243 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENOSHA COUNTY...
At 243 PM CDT, a strong thunderstorm was located near Pleasant
Prairie, moving northeast at 30 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Kenosha and Pleasant Prairie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4255 8803 4266 8781 4263 8782 4261 8782
4259 8781 4252 8781 4249 8780 4250 8800
TIME...MOT...LOC 1943Z 243DEG 27KT 4251 8789
HENTZLocal storm report, Aug 3, 3:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 2 W KENOSHA 42.58N 87.86W
08/03/2017 KENOSHA WI PUBLIC
DOWNED TREES AND LIMBS.
&&
DDVSpecial weather statement, Aug 3, 3:22 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 322 PM CDT THU AUG 3 2017 WIZ059-060-065-066-032045- Waukesha-Milwaukee-Ozaukee-Washington- 322 PM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE... NORTHWESTERN MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON COUNTIES... At 322 PM CDT, a strong thunderstorm was located over Sussex, moving northeast at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Northern Milwaukee, Brookfield, Menomonee Falls, Mequon, Pewaukee, Brown Deer, Sussex, Thiensville, Merton, River Hills, Lannon and Colgate. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4307 8823 4315 8832 4332 8809 4318 8792 TIME...MOT...LOC 2022Z 230DEG 33KT 4314 8822 MARQUARDT
Special weather statement, Aug 3, 3:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
347 PM CDT THU AUG 3 2017
WIZ060-065-066-032100-
Waukesha-Milwaukee-Ozaukee-
347 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE AND EAST
CENTRAL WAUKESHA COUNTIES...
At 347 PM CDT, a strong thunderstorm was located over Wauwatosa,
moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield,
Menomonee Falls, Mequon, Whitefish Bay, Greendale, Brown Deer, Hales
Corners, Fox Point, Elm Grove, Bayside, West Milwaukee, Butler, River
Hills, Milwaukee Hoan Bridge and Shorewood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4293 8803 4309 8815 4322 8790 4320 8790
4318 8788 4312 8790 4310 8787 4307 8787
4305 8789 4302 8790 4299 8787
TIME...MOT...LOC 2047Z 244DEG 24KT 4305 8801
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 8:41 AM CDT | Special Weather Statement | MKX | Fond du Lac | 34 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 9:57 AM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.